Alert archive / Georgia / Flood Watches in 2020

Flood Watch 3, NWS Atlanta, GA

February 9, 202038 counties in Georgia

NWS Atlanta, GA issued this flood watch at Feb 9, 2020, 3:08 AM EST for 38 counties in Georgia. It took effect at Feb 10, 2020, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 9, 2020, 3:08 AM EST (08:08 UTC)
In effect from
Feb 10, 2020, 1:00 PM EST
Expired
Feb 10, 2020, 11:41 AM EST
In force
Issued by
NWS Atlanta, GA
Flood severity
None
All 38 counties

Banks County, GA, Barrow County, GA, Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Murray County, GA, Oconee County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Rockdale County, GA, Towns County, GA, Union County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 100 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

581 
WGUS62 KFFC 090808
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
308 AM EST Sun Feb 9 2020


GAZ001>009-011>016-019>025-027-030>037-041>047-055-092000-
/O.NEW.KFFC.FA.A.0003.200210T1800Z-200212T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Clayton-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, 
and Conyers
308 AM EST Sun Feb 9 2020

...FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING...

The National Weather Service in Peachtree City has issued a

* Flood Watch for portions of north central Georgia...northeast 
  Georgia and northwest Georgia...including the following 
  areas...in north central Georgia...Barrow...Cherokee... 
  Clayton...Cobb...Dawson...DeKalb...Douglas...Fannin... 
  Forsyth...Gilmer...Gwinnett...Hall...Lumpkin...North Fulton... 
  Pickens...Rockdale...South Fulton...Union and Walton. In 
  northeast Georgia...Banks...Clarke...Jackson...Madison... 
  Oconee...Towns and White. In northwest Georgia...Bartow... 
  Carroll...Catoosa...Chattooga...Dade...Floyd...Gordon... 
  Haralson...Murray...Paulding...Polk...Walker and Whitfield. 

* From Monday afternoon through Tuesday evening

* Several waves of moderate to heavy rain will be moving in Monday
  and persisting for much of the week. Through Tuesday evening,
  three to four inches of rain with locally higher amounts are
  possible. Flooding could also occur in low- lying areas, rivers,
  small creeks and streams, which could continue well after the
  rain ends.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
4 follow-up statements
642 
WGUS62 KFFC 091939
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
239 PM EST Sun Feb 9 2020


GAZ001>009-011>016-019>025-027-030>037-041>047-055-100400-
/O.CON.KFFC.FA.A.0003.200210T1800Z-200212T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Clayton-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, 
and Conyers
239 PM EST Sun Feb 9 2020

...FLOOD WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

The Flood Watch continues for

* Portions of north central Georgia...northeast Georgia and 
  northwest Georgia...including the following areas...in north 
  central Georgia...Barrow...Cherokee...Clayton...Cobb... 
  Dawson...DeKalb...Douglas...Fannin...Forsyth...Gilmer... 
  Gwinnett...Hall...Lumpkin...North Fulton...Pickens... 
  Rockdale...South Fulton...Union and Walton. In northeast 
  Georgia...Banks...Clarke...Jackson...Madison...Oconee...Towns 
  and White. In northwest Georgia...Bartow...Carroll...Catoosa...
   Chattooga...Dade...Floyd...Gordon...Haralson...Murray... 
  Paulding...Polk...Walker and Whitfield. 

* From Monday afternoon through Tuesday evening

* Several waves of moderate to heavy rain will be moving in Monday
  and persisting for much of the week. Through Tuesday evening,
  two to four inches of rain with locally higher amounts are
  possible. Flooding could also occur in low-lying and urbanized
  areas, rivers, creeks and streams, which could continue well 
  after the rain ends. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
646 
WGUS62 KFFC 100337
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
1037 PM EST Sun Feb 9 2020


GAZ001>009-011>016-019>025-027-030>037-041>047-055-101145-
/O.CON.KFFC.FA.A.0003.200210T1800Z-200212T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Clayton-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, 
and Conyers
1037 PM EST Sun Feb 9 2020

...FLOOD WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

The Flood Watch continues for

* Portions of north central Georgia...northeast Georgia and 
  northwest Georgia...including the following areas...in north 
  central Georgia...Barrow...Cherokee...Clayton...Cobb... 
  Dawson...DeKalb...Douglas...Fannin...Forsyth...Gilmer... 
  Gwinnett...Hall...Lumpkin...North Fulton...Pickens... 
  Rockdale...South Fulton...Union and Walton. In northeast 
  Georgia...Banks...Clarke...Jackson...Madison...Oconee...Towns 
  and White. In northwest Georgia...Bartow...Carroll...Catoosa...
   Chattooga...Dade...Floyd...Gordon...Haralson...Murray... 
  Paulding...Polk...Walker and Whitfield. 

* From Monday afternoon through Tuesday evening

* Several waves of moderate to heavy rain will be moving in 
  Monday and persisting for much of the week. Through Tuesday 
  evening, two to four inches of rain with locally higher 
  amounts are possible. Flooding could also occur in low-lying 
  and urbanized areas, rivers, creeks and streams, which could 
  continue well after the rain ends. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
304 
WGUS62 KFFC 100858
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
358 AM EST Mon Feb 10 2020


GAZ001>009-011>016-019>025-027-030>037-041>047-055-101700-
/O.CON.KFFC.FA.A.0003.200210T1800Z-200212T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Clayton-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, 
and Conyers
358 AM EST Mon Feb 10 2020

...FLOOD WATCH REMAINS IN EFFECT FROM 1 PM EST THIS AFTERNOON
THROUGH TUESDAY EVENING...

The Flood Watch continues for

* Portions of north central Georgia...northeast Georgia and 
  northwest Georgia...including the following areas...in north 
  central Georgia...Barrow...Cherokee...Clayton...Cobb... 
  Dawson...DeKalb...Douglas...Fannin...Forsyth...Gilmer... 
  Gwinnett...Hall...Lumpkin...North Fulton...Pickens... 
  Rockdale...South Fulton...Union and Walton. In northeast 
  Georgia...Banks...Clarke...Jackson...Madison...Oconee...Towns 
  and White. In northwest Georgia...Bartow...Carroll...Catoosa...
   Chattooga...Dade...Floyd...Gordon...Haralson...Murray... 
  Paulding...Polk...Walker and Whitfield. 

* From 1 PM EST this afternoon through Tuesday evening

* Several waves of moderate to heavy rain are expected through 
  Tuesday evening. Two to four inches of rain with locally higher 
  amounts are possible. Flooding could also occur in low-lying and
  urbanized areas, rivers, creeks and streams, which could 
  continue well after the rain ends. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
542 
WGUS62 KFFC 101641
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
1141 AM EST Mon Feb 10 2020


GAZ001>009-011>016-019>025-027-030>037-041>047-055-110045-
/O.CAN.KFFC.FA.A.0003.200210T1800Z-200212T0000Z/
/O.NEW.KFFC.FF.A.0003.200210T1800Z-200212T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Haralson-Carroll-
Douglas-South Fulton-DeKalb-Rockdale-Walton-Clayton-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, 
and Conyers
1141 AM EST Mon Feb 10 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

The National Weather Service in Peachtree City has issued a

* Flash Flood Watch for much of north Georgia...generally north of
  a Franklin to Jonesboro to Athens line.

* Through Tuesday evening

* The first round of heavy rain will be moving in this afternoon
  and continue through midday Tuesday. Two to four inches of rain
  is expected with local amounts approaching six inches. With
  saturated soil and very high streamflow, runoff from the heavy
  rain will be enhanced, leading to a greater threat of flash
  flooding.

* Flash flooding and minor to moderate flooding of larger creeks
  and rivers is expected. This will close some roads and could
  flood homes and businesses in flood-prone areas. Along larger
  creeks and rivers, flooding could last for several days.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

This Flash Flood Watch replaces the Flood Watch issued for 
much of north Georgia.

$$

GAZ048-052>054-057-110045-
/O.NEW.KFFC.FF.A.0003.200210T1800Z-200212T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Newton-Heard-Coweta-Fayette-Henry-
Including the cities of Covington, Newnan, and Peachtree City
1141 AM EST Mon Feb 10 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

The National Weather Service in Peachtree City has issued a

* Flash Flood Watch for portions of north central Georgia and 
  west central Georgia...including the following areas...in 
  north central Georgia...Fayette...Henry and Newton. In west 
  central Georgia...Coweta and Heard. 

* Through Tuesday evening

* The first round of heavy rain will be moving in this afternoon
  and continue through midday Tuesday. Two to three inches of rain
  is expected with locally higher amounts. With saturated soil 
  and very high streamflow, runoff from the heavy rain will be 
  enhanced, leading to a greater threat of flash flooding.

* Flash flooding and minor to moderate flooding of larger creeks
  and rivers is expected. This will close some roads and could
  flood homes and businesses in flood-prone areas. Along larger
  creeks and rivers, flooding could last for several days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Feb 9, 12:09 AM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Feb 9, 12:09 AM EST, 2 hours 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
1209 AM EST Sun Feb 9 2020

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 903 PM EST Sat Feb 8 2020/

UPDATE...

Lower visibilities spreading much quicker and more widely than
anticipated, had to go ahead with a Dense Fog Advisory for a large
portion of north and parts of central Georgia for the overnight
hours.

20

&&

UPDATE...

Pool of cool/saturated air associated with the areas that received
accumulating snowfall earlier today is resulting in a persistent area
of low clouds and fog across northeast and east Georgia that is
beginning to spread back west into the Atlanta metro area. We will
need to watch visibilities across north and east Georgia for any
widespread development of dense fog, but at this time it remains a
bit patchy for an advisory. Adjusted Sky/Visibility/Weather grids and
hourly Temperature/DewPoint grids to match current and forecast
trends.

20

&&

SHORT TERM /Tonight through Sunday Night/...

A low-level shortwave trough is exiting the forecast area with
only light showers remnant in central Georgia. But in its wake
left 4-6" of snowfall in the Northeast Georgia mountains and 1-3"
in several areas of north Georgia not specifically in the higher
elevations. Even Atlanta received some aggregates ending the long
streak of no snowfall for the city.

Similar to yesterday, skies will stay locked in with low-level
cloud cover through the afternoon and begin clearing from west to
east around and just before dusk. The clearing will allow us to
cool again to near freezing for most of the area, but with melting
snow, high moisture from the rains and calm winds, several
hazardous issues could present themselves tonight including patchy
black ice for most of northern Georgia, and possible areas of
freezing fog in and along the I-20 and I-85 corridors. For now,
these threats will be discussed further in a Special Weather
Statement.

By Sunday, conditions should begin to improve with highs rising to
the mid-50s to mid-60, clear skies, and the last day for a while
with no precip. Monday, the next deluge begins.

Thiem

LONG TERM /Monday through Saturday/...

Main concerns in the long term period is heavy rain and flooding.
12Z guidance continue to indicate an extended period of strong/broad
SWly flow aloft that began in the short term period. Moisture fetch
originating from the E Pacific basin with significantly high PW
values for this time of year. As mentioned in prev discussion, the
ingredients for heavy rain and flooding coming together starting
late Monday and continuing Tuesday. 12Z guidance still indicating 2
to 4 inches mainly over north and west GA for the 36 hour period
from 12Z Mon to 00Z Wed. With extremely high streamflow and soil
moisture, runoff potential will be correspondingly high. To add
insult to injury, the SW flow stays in place and another wave
expected to bring another round of rain, potentially heavy, on
Thursday. A flood outlook (ESFFFC) was issued discussing the heavy
rain and flood potential.

The previous Long Term Discussion Follows...

SNELSON

LONG TERM /Sunday Night through Friday/...

The long term portion begins as a rare quiet period across the
forecast area but things will be changing quickly as we approach
12Z Monday. With persistent SW flow aloft, we are just going to
get system after system affecting us through the long term. This
first system looks to bring categorical pops to the northern
portion of the area for Monday. This will expand southward for
Monday night with almost all areas seeing sustained light to
moderate rainfall. With the copious amounts of rain seen the last
few days, it will not day much to add to the hydrology concerns
already being experienced across the area. As a result, the
northern zones have already been placed in a moderate risk
excessive rainfall for day 3.

Front stalls over the area as SW flow aloft just prevents fronts
from making it through. Continued categorical pops and very
unneeded rainfall in the offing for Tuesday as well. As a matter
of fact, taking into account Wednesday rainfall along the front,
models are indicating another 3 to 6 inches of rain north of I20.
Will almost certainly need another flood watch with subsequent
forecasts.

Will be carrying thunder primarily for Central portions on
Wednesday but no severe is anticipated at this time. System
finally exits on Friday with high pressure building in its wake.
This again could be short lived as another gulf system looks to
bring additional high rain chances to the area per the GFS ECMWF
is decidedly less bullish on this feature and will use a blend for
now.

Deese

&&

.AVIATION...
06Z Update...
Main concern is ongoing LIFR ceilings/vsbys due to fog.
Expect improvement to VFR about 13-16Z then VFR the
remainder of the day.
Surface winds calm or light NE-SE to start then ESE less
than 10 kts during the day Sunday.

&&

//ATL Confidence...06Z Update...
High confidence to start.
Medium confidence for timing of improvement to VFR.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          37  30  55  37 /  70   5   0  10
Atlanta         45  31  56  42 /  80   0   0  10
Blairsville     37  25  51  35 /  80   5   0  30
Cartersville    40  29  56  40 /  80   0   0  20
Columbus        53  36  63  46 /  40   0   0  10
Gainesville     33  29  53  38 /  80   5   0  20
Macon           51  34  61  43 /  30   0   0  10
Rome            46  29  57  42 /  80   0   0  20
Peachtree City  49  31  59  42 /  70   0   0  10
Vidalia         55  38  64  46 /   5   0   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 9 AM EST Sunday for the following
zones: Banks...Barrow...Bartow...Butts...Cherokee...Clarke...
Clayton...Cobb...Coweta...Dawson...DeKalb...Douglas...Fannin...
Fayette...Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall...
Henry...Jackson...Jasper...Lumpkin...Madison...Morgan...Murray...
Newton...North Fulton...Oconee...Oglethorpe...Paulding...
Pickens...Putnam...Rockdale...South Fulton...Spalding...
Taliaferro...Towns...Union...Walton...White...Wilkes.

&&

AVIATION...BDL
Hazardous weather outlook, Feb 8, 3:55 PM EST, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
355 PM EST Sat Feb 8 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-092100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
355 PM EST Sat Feb 8 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

...Winter Weather Advisory In Effect For Portions of North Central
and Northeast Georgia...

A Winter Weather Advisory is now in effect for portions of North
Central and Northeast Georgia until 8 PM this evening. While the
snow has ended, many roads will remain slick and hazardous,
especially where heavier snow was observed.

Tonight temperatures are expected to drop below freezing for North
and portions of Central Georgia roughly north of a line from La
Grange to Macon to Jefferson which may cause hazardous road
conditions. Black ice will be possible where water from rains or
snow melt refreezes on untreated roadways creating slick
conditions. Calm winds and some clearing skies will also allow
for some patchy fog development over parts of north and central
Georgia tonight. Where temperatures drop to near or below
freezing, there is a chance that some freezing fog could develop
which could also cause roads, bridges and overpasses to become
slick.

Please use caution and monitor latest conditions before driving
tonight and Sunday morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

On Sunday morning, road conditions may continue to be slippery
from black ice and patchy freezing fog from the overnight hours
until approximately 10 AM when temperatures rise above freezing.

Additional moderate rainfall from multiple storm systems will
exacerbate ongoing flooding issues through much of next week. This
will be especially true on Monday when a moderate risk of
excessive rainfall will be in effect and widespread 2 to 4 inches
will be possible on average over a 36 hour period with locally
higher amounts possible. With extremely high streamflows and soil
moistures, runoff will pose a threat for flooding in urbanized
and low-lying areas. as well as streams and creeks that react
quickly to high rainfall amounts, and rivers with already high
streamflows.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 9:00 PM ESTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Butts, Cherokee, Clarke and 36 more4 hr
Feb 9, 12:54 AM ESTDense Fog AdvisoryFFCBaldwin, Bibb, Chattahoochee, Crawford, Hancock, Harris and 18 more8 hr
Feb 9, 12:54 AM ESTFreezing Fog AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 46 more8 hr
Feb 9, 9:10 AM ESTDense Fog AdvisoryFFCBaldwin, Bibb, Chattahoochee, Crawford, Hancock, Harris and 18 more50 min
Feb 9, 9:10 AM ESTFreezing Fog AdvisoryFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 46 more50 min
Feb 9, 11:50 AM ESTRiver Flood WarningFFCBleckley, Pulaski5 days
Feb 9, 11:50 AM ESTRiver Flood WarningFFCDade5 days
Feb 9, 11:50 AM ESTRiver Flood WarningFFCFloyd7 days
Feb 9, 11:50 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee3 hr

Nearby

Flood Watches in Georgia, 2020Every flood watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.